Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 21, 2010, 1:14 PM EDT for White County, Georgia. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2010, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 21, 2010, 6:32 PM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County White County, GA
The radar
The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 1:15 PM EDT | FLASH FLOOD | 1 S Cleveland, GA | COUNTY EMA REPORTED A WASHOUT OF A SERVICE ROAD AND PARKING LOT IN FRONT OF A CAR WASH AND SONIC RESTAURANT OFF OF U.S. HWY 129. SIGNIFICANT EROSION OF 6 TO 8 FEET DOWN OCCURRED WITH PAVEMENT COLLAPSED AND BUSINESS AWNINGS DAMAGED. A FLOOD SURVEY INDICATED A S |
| Aug 21, 1:15 PM EDT | FLASH FLOOD | Cleveland, GA | COUNTY EMA REPORTED 4 ROAD CLOSURES WITH THE ROADS COMPLETELY IMPASSABLE. ALSO REPORTED THAT HWY 129 HAD 3 TO 4 FEET OF WATER FLOWING OVER THE ROADWAY. ADDITIONALLY...THE EMA REPORTED POSSIBLE WATER IN SOME DOWNTOWN BUSINESSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS52 KFFC 211714
FFWFFC
GAC311-212315-
/O.NEW.KFFC.FF.W.0019.100821T1714Z-100821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT SAT AUG 21 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 715 PM EDT
* AT 106 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM IN THE CLEVELAND AND HELEN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNICOI
STATE PARK AND HELEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 3 TO 4 INCHES WITH LOCALIZED AREAS OF 5 OR MORE
INCHES HAVE FALLEN ACROSS WHITE COUNTY...AND AN ADDITIONAL 0.25 TO
0.50 INCHES CAN BE EXPECTED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS
AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3473 8365 3465 8365 3465 8366 3464 8365
3456 8365 3456 8384 3472 8384 3474 8382
$$2 follow-up statements
747
WGUS72 KFFC 212047
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT SAT AUG 21 2010
GAC311-212315-
/O.CON.KFFC.FF.W.0019.000000T0000Z-100821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE GA-
447 PM EDT SAT AUG 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CENTRAL WHITE COUNTY...
AT 442 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
WAS STILL OCCURRING FROM THUNDERSTORMS EARLIER TODAY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNICOI STATE
PARK AND HELEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL THIS MORNING CONTINUES TO CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW
LYING SPOTS. SOME ROADS REMAIN CLOSED DUE TO FLOODING...AND A FEW
CLEVELAND BUSINESSES HAVE SUSTAINED DAMAGE AS A RESULT. ADDITIONAL
RAINFALL IS EXPECTED TODAY...WHICH COULD PROLONG OR EXACERBATE
FLOODING.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3473 8365 3465 8365 3465 8366 3464 8365
3456 8365 3456 8384 3472 8384 3474 8382
$$771
WGUS72 KFFC 212232
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SAT AUG 21 2010
GAC311-212250-
/O.CAN.KFFC.FF.W.0019.000000T0000Z-100821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE GA-
632 PM EDT SAT AUG 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WHITE
COUNTY...
THE WHITE COUNTY EMA DIRECTOR HAS INDICATED THE FLASH FLOODING
EARLIER IN THE DAY IN CLEVELAND HAS RECEDED AND NO ADDITIONAL
FLOODING HAS BEEN REPORTED.
LAT...LON 3473 8365 3465 8365 3465 8366 3464 8365
3456 8365 3456 8384 3472 8384 3474 8382
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:32 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 21, 10:32 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT SAT AUG 21 2010 .UPDATE... SHRA AND SOME EMBEDDED THUNDERSTORMS STILL PERSISTING ACROSS EASTERN GA THIS MORNING. WITH MOST AREAS SEEING 1 TO 3 INCHES...AND LOCALIZED 4 INCHES...THE BIGGEST CONCERN HAS BEEN FLASH FLOODING. AS OF YET...ONLY REPORTS HAVE BEEN OF URBANIZED FLOODING...PONDING ON ROADWAYS...ETC...SO HAVE CONTINUED WITH SWAS TO INDICATE HEAVY RAIN AND POSSIBLE MINOR FLOODING. WILL STILL HAVE TO CAREFULLY WATCH THE SITUATION...AS THERE IS A GREATER CHANCE OF FLASH FLOODING WITH ANY ADDITIONAL RAINFALL THIS AFTERNOON IN THOSE 4+ INCH AREAS. LIKELY POPS ACROSS THE STATE...ASIDE FROM A SLIVER OF CHANCE POPS ALONG THE WESTERN GA BORDER...STILL SEEM APPROPRIATE FOR THIS AFTERNOON. NO ADDITIONAL CHANCES ARE EXPECTED AT THIS TIME. 31 && .PREV DISCUSSION... /ISSUED 718 AM EDT SAT AUG 21 2010/ .UPDATE... SHRA...AND EVEN A FEW TSRA...HAVE ALREADY STARTED IN EARNEST ACROSS EAST GA AND SHOW NO SIGN OF LETTING UP ANYTIME SOON. HAVE INCREASED POPS TO LIKELY ACROSS E GA THIS MORNING...AND CONTINUED WITH LIKELY POPS ALL EXCEPT EXTREME WEST FOR THE AFTERNOON AS REMNANTS OF T.D. NO. 5 LINGER ACROSS CENTRAL GA. FFMP ALREADY SHOWING 1.0+ INCH RAINFALL AMOUNTS ACROSS MONROE COUNTY. CONDITIONS WILL NEED TO BE MONITORED CLOSELY FOR FLASH FLOODING TODAY. NO OTHER CHANGES AT THIS TIME. 19 && .PREV DISCUSSION... /ISSUED 702 AM EDT SAT AUG 21 2010/ SYNOPSIS... THE REMNANTS OF T.D. NO. 5 WERE LOCATED NEAR ATL EARLY THIS MORNING. THE WEAK CIRCULATION CENTER WILL DRIFT VERY SLOWLY SOUTH INTO CENTRAL GA TODAY. MEANWHILE...OVERALL AMPLIFICATION OF THE UPPER ATMOSPHERIC PATTERN ACROSS THE U.S. IS EXPECTED THROUGH THE SHORT TERM AS A STRONG SHORT WAVE TRAVERSES THE MID-LATITUDES RESULTING IN A DEEPENING EASTERN U.S. TROUGH AND THE SUBTROPICAL RIDGE AMPLIFIES THROUGH THE SOUTHERN PLAINS AND SW U.S. THIS PATTERN CHANGE WILL PUSH A COLD FRONT INTO GA SUN. 19 SHORT TERM /TODAY THROUGH MONDAY/... REMNANTS OF T.D. NO. 5 CONTINUE TO PLAY HAVOC WITH THE WEATHER ACROSS THE CWA. THE VERY WEAK REMNANT CIRCULATION CENTER WAS CENTERED NEAR ATL EARLY THIS MORNING. HIGH PRESSURE ALOFT...EXTENDING WEST-EAST ACROSS THE ENTIRE SOUTHERN U.S...LEAVES LITTLE STEERING CURRENT FOR THIS PESKY SYSTEM TO MOVE OUT OF THE CWA IN THE SHORT TERM. THE UPPER HIGH IS WEAKEST ON THE EASTERN END...HENCE THERE WILL BE A SLIGHT DRIFT OF THE SYSTEM TO THE SE DURING THE NEXT 24 HOURS. MEANWHILE...A STRONG SHORT WAVE WAS RIDING EAST ACROSS THE TOP OF THE UPPER RIDGE THROUGH THE MIDWEST. THIS SHORT WAVE PROMISES TO PROVIDE SOME CHANGES TO THE WEATHER ACROSS THE SE U.S. EARLY NEXT WEEK. IN THE MEANTIME...DEEP TROPICAL AIR REMAINS FIRMLY ENTRENCHED ACROSS THE CWA. THE 00Z FFC RAOB SHOWED AN INCREDIBLY MOIST 2.42 PW. LITTLE WILL CHANGE THROUGH THE SHORT TERM AS UPPER SUPPORT TO BRING ABOUT ANY CHANGES WILL NOT REACH THE AREA UNTIL LATE SUN. OVERALL...UPPER SUPPORT FOR CONVECTION APPEARS SLIGHTLY LESS FAVORABLE TODAY AS A WEAK SHORT WAVE...WHICH HELPED TO ENHANCE ACTIVITY FRI...HAS SHIFTED SE. BUT...WITH THE REMNANT T.D. NO. 5 LINGERING ACROSS CENTRAL GA...HIGH PWS...AND DIURNAL HEATING...WIDESPREAD SHRA/TSRA EXPECTED AGAIN TODAY. IT DOES NOT TAKE MUCH TO GET THE WARM RAIN PROCESS STARTED WHEN THE ATMOSPHERE IS THIS SATURATED. SHRA/TSRA COVERAGE SHOULD BE GREATEST ACROSS THE SE HALF OF THE STATE...WITH A VERY SLIGHT DRYING NOTED ACROSS THE NW HALF BEHIND THE DEPARTING WEAK SHORT WAVE. FOR SUN...UPPER/SFC SUPPORT FOR SHRA/TSRA ACTIVITY INCREASES AS THE UPPER FLOW AMPLIFIES AND A TROUGH DEEPENS FROM NEW ENGLAND INTO THE SE U.S. AN ASSOCIATED WEAK COLD FRONT WILL ENHANCE SHRA/TSRA COVERAGE SUN. TIMING OF THE FRONT INTO NW GA EARLY SUN SHOULD RESULT IN THE BEST COVERAGE OF SHRA/TSRA ACROSS THE SE HALF OF THE CWA SUN AFTERNOON. IN GENERAL...HIGH CHC TO LIKELY POPS ARE IN ORDER THROUGH SUN ACROSS MUCH OF THE CWA. AS NOTED YESTERDAY...THE SEVERE THREAT REMAINS MINIMAL...WITH ZERO SHEAR...FREEZING LEVEL REMAINING ABOVE 16KFT...AND 500MB TEMPS ABOVE -4C. THE SEVERE THREAT MIGHT BE SLIGHTLY HIGHER SUN WITH BETTER LARGE SCALE FORCING AND SYNOPTIC PATTERN. CURRENTLY...SPC HAS SHOWN A 5 PERCENT RISK FOR SEVERE ACROSS AL...AND I WOULD NOT BE SURPRISED TO SEE THIS EXTENDED INTO GA WITH LATER OUTLOOKS. FOR TEMPS...MET MOS REMAINS TOO COOL AND MAV MOS SLIGHTLY TOO WARM. PERSISTENCE APPEARS TO BE THE BEST FORECAST THROUGH THE SHORT TERM. ALTHOUGH SOME SE GRID POINTS WILL LIKELY REACH HEAT ADVISORY CRITERIA...DO NOT EXPECT LONG ENOUGH DURATION GIVEN CLOUD COVER AND HIGH POPS TO NEED A HEAT ADVISORY AT THIS TIME. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... GFS/ECMWF DIVERGE DURING THE EXTENDED PERIODS AS TO THE EVOLUTION OF THE OVERALL UPPER ATMOSPHERIC PATTERN. THE DIFFERENT SOLUTIONS HAVE SIGNIFICANT IMPACTS ON THE WEATHER ACROSS THE SE U.S. THE OVERALL PATTERN REMAINS FAIRLY AMPLIFIED FOR LATE AUGUST. GFS/ECMWF INDICATE A CLOSED UPPER LOW WILL DEVELOP ACROSS THE NORTHERN MID-ATLANTIC REGION. THE TAIL END OF THE ASSOCIATED UPPER TROUGH IS PROGGED TO PUSH INTO SE GA/N FL MON-TUE...WHICH SHOULD PUSH THE LONG STANDING DEEP TROPICAL MOISTURE JUST SE OF THE CWA WITH ANY LUCK. HOWEVER...THE GFS/ECMWF DIFFER AS TO THE DEGREE OF THIS...WITH THE ECMWF PUSHING THE DEEP MOISTURE FURTHER SOUTH. HOWEVER...BY MID-WEEK...THE ECMWF DEVELOPS A TROPICAL SYSTEM ACROSS THE EASTERN GULF AS THE AFOREMENTIONED FRONT STALLS PRECARIOUSLY IN THE NORTHERN GULF. THE GFS DOES NOT INDICATE ANY SUCH SYSTEM...AND ONLY HINTS AT A WEAK EASTERLY WAVE MOVING WEST INTO THE UPPER TX COAST BY THE END OF THE WEEK...WHICH AT LEAST IS CONSISTENT WITH YESTERDAY'S SOLUTION. MEANWHILE...THE MID U.S. UPPER RIDGE BEGINS TO EXPAND EASTWARD TOWARD THE MID-ATLANTIC. FOR TUE-WED...GFS/ECMWF WOULD BOTH SUGGEST MINIMAL RAIN CHCS ACROSS N GA. THE ECMWF WOULD ALSO SUGGEST NO POPS ACROSS THE S PART OF OUR CWA...PUSHING SUCH CHCS INTO THE JAX/TAE CWA. HOWEVER...THE GFS HOLDS ONTO A PERSISTENT MOISTURE AXIS ACROSS OUR SOUTHERN ZONES. THE 00Z ECMWF NOW APPEARS TO BE IN BETTER AGREEMENT WITH THE 00Z GFS...SHOWING MOISTURE CREEPING BACK N INTO AT LEAST THE SOUTHERN PART OF OUR CWA THU-FRI. AS YESTERDAY...WILL SHOW THE BEST POPS ACROSS THE S PART OF THE CWA DURING THE EXTENDED PERIODS...CLOSER TO THE LINGERING MOISTURE...STALLED FRONT...AND ANY POTENTIAL TROPICAL ACTIVITY. ON THE OTHER HAND...WILL NOT ADVERTISE ANY TROPICAL POTENTIAL AT THIS TIME EITHER. CONFIDENCE IN ANY SPECIFIC SOLUTION IS LOW...BUT BETTER CONFIDENCE IN HIGHEST POPS S PART OF THE CWA THROUGH THE EXTENDED PERIODS. TEMPS WILL SLOWLY WARM DURING THE EXTENDED PERIODS AS THE UPPER RIDGE EXPANDS EASTWARD TOWARD THE MID-ATLANTIC...BUT READINGS SHOULD REMAIN JUST SLIGHTLY ABOVE NORMAL...MOST NOTICEABLE WITH THE CONTINUING MUGGY OVERNIGHT LOWS. 19 HYDROLOGY... AGAIN...THE MAIN CONCERN TODAY WILL BE LOCALIZED VERY HEAVY TROPICAL DOWNPOURS AND FLASH FLOODING...JUST AS WAS OBSERVED FRI. I DO FEEL THE THREAT MAY SHIFT MORE INTO EAST CENTRAL GA TODAY. HOWEVER...NOT ENOUGH PREDICTABLE WIDESPREAD ORGANIZATION TO ISSUE AN FFA AT THIS TIME. LOCALIZED FLASH FLOOD WARNINGS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING...JUST AS WAS SEEN FRIDAY. 19 && AVIATION... 12Z UPDATE... LIFR AND IFR CIGS HAVE SETTLED IN OVER THE ATLANTA AREA. ATL DOWN TO OVC004 AND EXPECT THIS TO BE SLOW TO IMPROVE AS -DZ AND -RA ALSO SETTLE IN. HAVE SLOWED ATL'S CIG IMPROVEMENT A BIT...WITH IFR CIGS POSSIBLY BY 13-14Z...THEN MVFR CIGS BY 16Z...AND VFR BY 17-18Z. VIS AT ATL MAY GET AS LOW AS 3SM WITH -DZ. SURFACE ANALYSIS SHOWS THE FRONT STILL ACROSS NORTH GA WITH REMNANTS OF TD5 STILL MEANDERING OVER THE WEST CENTRAL PARTS OF THE STATE AND ALREADY PRODUCING SOME SCT SHOWERS STRETCHING FROM NEAR MCN NORTHWARD TO NORTH CENTRAL AND NE GA. THE SHOWERS ARE MOVING ENE... SO THE HEAVIER ONES MAY STAY EAST OF ATL. EXPECT AFTERNOON CONVECTION AROUND ATL TO FIRE AROUND 19-20Z THIS AFTERNOON. THE CONVECTION WILL LIKELY LINGER WELL THROUGH THE EVENING...SO HAVE HELD ONTO CB THROUGH 05-06Z. EXPECT IFR CIGS TO DEVELOP AT ATL ONCE AGAIN EARLY SUNDAY MORNING AROUND SUN 09-10Z...SO WILL SHOW THIS TREND. WINDS SHOULD REMAIN LIGHT FROM THE EAST AND ENE DUE TO COOL DOME OF HIGH PRESSURE TRYING TO NOSE DOWN FROM THE NE. //ATL CONFIDENCE...UPDATED 12Z... HIGH CONFIDENCE ON WIND SPEEDS...MEDIUM ON WIND DIRECTION MEDIUM CONFIDENCE ON MORNING CEILING HEIGHTS...VSBYS...AND AFTERNOON TSTMS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 75 91 73 91 / 60 50 60 60 20 ATLANTA 91 76 91 74 91 / 60 50 60 50 20 BLAIRSVILLE 86 72 86 70 85 / 60 50 60 40 20 CARTERSVILLE 91 73 89 71 90 / 50 40 60 40 20 COLUMBUS 92 76 93 74 91 / 50 40 60 60 30 GAINESVILLE 89 75 91 73 90 / 60 50 60 50 20 MACON 92 76 94 74 91 / 60 50 60 60 30 ROME 93 74 90 72 92 / 50 40 60 30 10 PEACHTREE CITY 92 73 91 72 91 / 60 50 60 50 20 VIDALIA 94 77 95 75 92 / 60 50 60 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 21, 5:01 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EDT SAT AUG 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MEANDER ACROSS NORTH GEORGIA TODAY. DEEP TROPICAL MOISTURE AND A MID LEVEL LOW PRESSURE SYSTEM WILL REMAIN PARKED OVER THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 40 MPH, CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THE GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN THE HOURS OF 1 PM AND MIDNIGHT. .DISCUSSION... A FRONTAL BOUNDARY ACROSS NORTH GEORGIA AND A MID LEVEL LOW PRESSURE SYSTEM OVER CENTRAL GEORGIA WILL INTERACT WITH DEEP TROPICAL MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MODERATE INSTABILITIES ARE EXPECTED AS CAPE VALUES INCREASE TO AROUND 2500 DURING AFTERNOON HEATING. THE WEAKLY SHEARED ENVIRONMENT WILL RESULT IN SLOW MOVING STORMS. THIS COUPLED WITH OVER TWO INCH PRECIPITABLE WATER VALUES WILL BRING A THREAT OF LOCALLY HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF LOW LYING... FLOOD PRONE AREAS. ALTHOUGH A FEW STORMS COULD BE STRONG... SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THE THUNDERSTORM THREAT SHOULD GREATLY DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY AGAIN ON SUNDAY. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 9:39 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 939 AM EDT SAT AUG 21 2010 GAZ047-049-211445- 939 AM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN AND WALTON COUNTIES UNTIL 1045 AM EDT... AT 936 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARD LABOR CREEK STATE PARK...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF 2.0 TO 2.5 INCHES HAVE FALLEN SINCE 8 AM EDT...AND ANOTHER 0.5 TO 1.0 INCH CAN BE EXPECTED OVER THE NEXT HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MORGAN AND WALTON COUNTIES...INCLUDING AREAS AROUND RUTLEDGE...HARD LABOR CREEK STATE PARK...HERNDONVILLE... EBENEZER...BOSTWICK...MADISON...APALACHEE AND BUCKHEAD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Aug 21, 10:08 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 AM EDT SAT AUG 21 2010 GAZ023>025-027-211500- 1008 AM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON... JACKSON...BANKS AND HALL COUNTIES UNTIL 1100 AM EDT... AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MAYSVILLE...MOVING EAST AT 10 MPH. RAINFALL ESTIMATES NEAR TWO INCHES HAVE BEEN REPORTED IN EXTREME EASTERN HALL COUNTY...NORTHERN JACKSON COUNTY...AND SOUTHWESTERN BANKS COUNTY SINCE 9 AM EDT. AN ADDITIONAL 1 TO 1.5 INCHES CAN BE EXPECTED OVER THE NEXT HOUR. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES ACROSS MADISON...JACKSON...BANKS AND HALL COUNTIES...INCLUDING AREAS AROUND MAYSVILLE...GILLSVILLE...HOMER... COMMERCE...BANKS CROSSING AND FIVE POINTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Aug 21, 11:04 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1104 AM EDT SAT AUG 21 2010 GAZ006-008-015-016-211530- 1104 AM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...WHITE... UNION AND FANNIN COUNTIES UNTIL 1130 AM EDT... AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER VOGEL STATE PARK...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF UP TO 2 INCHES HAVE BEEN ESTIMATED IN SOUTHEASTERN FANNIN...AND SOUTHERN UNION...AND AN ADDITIONAL 1 INCH CAN BE EXPECTED ACROSS UNION...LUMPKIN AND WHITE COUNTIES OVER THE NEXT HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS LUMPKIN...WHITE...UNION AND FANNIN COUNTIES... INCLUDING AREAS AROUND BLOOD MOUNTAIN SHELTER...WOODS HOLE SHELTER...GOOCH MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...VOGEL STATE PARK...SUCHES...JONES CREEK...GADDISTOWN...OWLTOWN... BLAIRSVILLE...MARGRET...TRACK ROCK...WHITLEY GAP SHELTER...LOW GAP SHELTER AND SMITHGALL WOODS CONSERVATION AREA. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Aug 21, 11:13 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 AM EDT SAT AUG 21 2010 GAZ025-035-211615- 1113 AM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARROW AND JACKSON COUNTIES UNTIL 1215 PM EDT... AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RUSSELL...MOVING EAST AT 10 MPH. ESTIMATED RAINFALL AMOUNTS OF AROUND 2 INCHES HAVE BEEN OBSERVED IN CENTRAL BARROW AND SOUTHERN JACKSON COUNTIES. AN ADDITIONAL 1 TO 1.5 INCHES ARE POSSIBLE OVER THE NEXT HOUR. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES ACROSS BARROW AND JACKSON COUNTIES...INCLUDING AREAS AROUND FORT YARGO STATE PARK...COUNTY LINE...WINDER...RUSSELL...BETHLEHEM...STATHAM...ARCADE...JEFFERSON... BEAR CREEK RESERVOIR...CENTER AND NICHOLSON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Aug 21, 11:30 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT AUG 21 2010 GAZ008-009-015-016-211630- 1130 AM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...WHITE... UNION AND TOWNS COUNTIES UNTIL 1230 PM EDT... AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING EAST AT 5 MPH. ESTIMATED RAINFALL AMOUNTS OF BETWEEN 2 AND 2.5 INCHES HAVE BEEN OBSERVED OVER SOUTHERN UNION COUNTY...AND AN ADDITIONAL 1 TO 1.5 INCHES ARE POSSIBLE OVER UNION...TOWNS...LUMPKIN...AND WHITE COUNTIES. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS LUMPKIN...WHITE...UNION AND TOWNS COUNTIES... INCLUDING AREAS AROUND LOW GAP SHELTER...WHITLEY GAP SHELTER... QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ROBERTSTOWN...HELEN...CLEVELAND...BLOOD MOUNTAIN SHELTER...TURNERS CORNER...BLUE MOUNTAIN SHELTER... BRASSTOWN BALD...WOODS HOLE SHELTER AND VOGEL STATE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Aug 21, 12:25 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1225 PM EDT SAT AUG 21 2010 GAZ008-009-015-016-023-211730- 1225 PM EDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL...LUMPKIN... WHITE...UNION AND TOWNS COUNTIES UNTIL 130 PM EDT... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORM FROM 13 MILES NORTHEAST OF MACEDONIA TO CLEVELAND...MOVING NORTHEAST AT 20 MPH. RAINFALL ESTIMATES BETWEEN 3 AND 4 INCHES HAVE BEEN REPORTED IN THE AREA...AND AN ADDITIONAL 1 TO 1.5 INCHES ARE POSSIBLE IN THE NEXT HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HALL...LUMPKIN...WHITE...UNION AND TOWNS COUNTIES...INCLUDING AREAS AROUND CLERMONT...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN... MACEDONIA...MOUNTAIN SCENE...BRASSTOWN BALD...UNICOI STATE PARK...ANNA RUBY FALLS...HELEN...MOSSY CREEK...CLEVELAND...LEAF AND SAUTEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:23 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 5 hr |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.